MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848281
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Coma (2417)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10 additional manufacturer narrative: e1: customer facility contact name was not provided.Customer facility phone number is (b)(6).H3, h6: siemens has initiated a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available upon completion of the investigation.
 
Event or Problem Description
On 2023-07-03, the manufacturer was informed by its service organization that x-ray release was not possible using the artis q ceiling system.Additional information was received on 2023-07-20 (new awareness date) that the failure occurred during an emergency procedure and the patient had to be relocated to an alternative system to finish the medical procedure.The patient fell into a shallow coma.After the operation, the patient's vital signs were stable.After an inquiry to the customer, it was confirmed that the operation was successful, and the patient is no longer in a coma.
 
Additional Manufacturer Narrative
Siemens healthcare completed the investigation of the reported issue.The investigation was performed on expert discussions (considering complaint description, customer service reports, system history, and system log files.During an emergency procedure the message ¿no x-ray, tube too hot¿ was displayed on the monitor and x-ray release was not possible.According to the available information, the patient was in a shallow coma at the time.As a result, the procedure was continued and successfully finished using an alternative system.No health consequences to the patient were reported as a result of this event.A power cycle, performed by the user, resolved the issue at hand.Unfortunately, both an on-site service intervention and the detailed investigation of the log files did not provide a clear picture of how this error occurred.The corresponding error message displayed to the user usually indicates intensive x-ray use or reduced/defective cooling.However, neither could be confirmed by the log file analysis.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS Q CEILING
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17386158
Report Number3004977335-2023-00064
Device Sequence Number6302298
Product Code OWB
UDI-Device Identifier04056869009988
UDI-Public04056869009988
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10848281
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown